MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C35
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/7/2025, d4 batch #: x84n58.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? the patient's stay in surgery was prolonged.The surgery was continued with a different brand device.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the i-blade lower tip broken off and not returned.The device was connected to the generator and it was recognized.Because the i blade was damaged not all functional testing could be performed with the generator.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch x84n58, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure the jaws do not close mechanically.A different device was used.

Brand Name
ENSEAL G2 CURVED JAW 35CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21547610
Report Number3005075853-2025-01853
Device Sequence Number17906150
Product Code GEI
UDI-Device Identifier10705036014140
UDI-Public(01)10705036014140(17)270331(10)X94N58
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2C35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown